Florida, 2009

Flood and Damaging Wind in Florida, July 6, 2009

July 6, 2009 · NWS TAE · 2 events in 1 county or zone

An early morning thunderstorm caused minor wind damage and flooding across northern Walton County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

An early morning thunderstorm caused minor wind damage and flooding across northern Walton County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 6, 12:42 AM CST, 6 hours 43 minutes earlier.

Area forecast discussion, Jul 6, 12:42 AM CST, 6 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
242 AM EDT MON JUL 6 2009

.SYNOPSIS...ONGOING WEATHER IN OUR CWA HAS SIGNIFICANTLY WEAKENED
OVER THE PAST FEW HOURS WITH AN AREA OF STRATIFORM PRECIP ACROSS
MUCH OF SOUTH CENTRAL GEORGIA. A FEW WEAK CONVECTIVE CELLS CONTINUE
TO DEVELOP ACROSS THE EASTERN FLORIDA PANHANDLE AND IN SOUTHWEST
GEORGIA. ELSEWHERE IN THE SOUTHEAST...THERE ARE SEVERAL BANDS OF
STORMS ALONG AND SOUTH OF THE FRONTAL BOUNDARY CURRENTLY IN THE
CAROLINAS...TENNESSEE...ARKANSAS BACK INTO TEXAS. AT 06Z...TEMPS IN
THE CWA WERE IN THE MID TO UPPER 70S...EXCEPT IN THE 80S ALONG THE
COAST...DEWPOINTS WERE MOSTLY IN THE 70S. THE SURFACE MAP THIS
MORNING SHOWS THAT THE 1008-MB LOW IS NOW CENTERED IN NORTH CAROLINA
WITH THE FRONTAL BOUNDARY EXTENDING ACROSS THE TENNESSEE VALLEY...
THEN SOUTHWEST INTO THE RIO GRANDE VALLEY. HIGH PRESSURE IS BUILDING
INTO THE CENTRAL PLAINS STATES. THE ATLANTIC RIDGE AT THE SURFACE HAS
SAGGED FARTHER SOUTH AND IS CURRENTLY SITUATED IN THE FLORIDA STRAITS
EXTENDING AS FAR WEST AS THE WESTERN GULF OF MEXICO.

ALOFT...THE RIDGE ALOFT IS STACKED NEARLY OVER THE SURFACE RIDGE. THE
CENTER OF THE UPPER ANTICYCLONE IS NOW WEST OF BAJA. FLOW CONTINUES
TO BE SOMEWHAT ZONAL ACROSS CONUS WITH A TROUGH IN THE EAST...RIDGE
IN THE INTER MOUNTAIN WEST...AND A TROUGH JUST OFF THE COAST IN THE
PACIFIC NORTHWEST. WV IMAGERY DEPICTS THE HIGH MOISTURE CONTENT
QUITE WELL ALONG AND SOUTH OF THE FRONTAL BOUNDARY EXTENDING BACK
INTO NORTHWEST MEXICO.

&&

.SHORT TERM (TODAY THROUGH WEDNESDAY)...
THE FRONTAL BOUNDARY WILL CONTINUE TO SAG EVER SO SLOWLY SOUTHWARD
OVER THE NEXT FEW DAYS IN RESPONSE TO THE UPPER TROUGH...FOCUSING
MOISTURE AND INSTABILITY ALONG AND SOUTH OF THE FRONT. THE UPPER
ANTICYCLONE WILL RETURN TO THE SOUTHWEST U.S. ON WEDNESDAY...WHICH
APPEARS TO AMPLIFY AND FOCUS THE TROUGH IN THE SOUTHERN MISSISSIPPI
VALLEY. THE FRONTAL BOUNDARY WILL THEN SLIP EVEN FARTHER SOUTH ON
WEDNESDAY PROBABLY INTO OUR CWA INCREASING THE UNCERTAINTY FOR OUR
NORTHERN ZONES...WILL IT BE CLEARING SKIES...WARMER TEMPS OR JUST
ANOTHER WET DAY.

TODAY WILL BE QUITE DISTURBED...CATEGORICAL POPS...COOLER MAX TEMPS.
OUR WORKSTATION WRF AGREES...DEVELOPING A MCS IN SOUTHEAST ALABAMA...
WHICH THEN MOVES SOUTHEAST THROUGH THE ENTIRE CWA...CLEARING THE CWA
BY 03Z WITH NEARLY 100 PERCENT COVERAGE THROUGH THE AFTERNOON. WILL
BE GOING WITH TEMPS IN THE MID TO UPPER 80S TODAY...A TAD BIT WARMER
ON TUESDAY WITH POPS IN THE 60 AND 70 PERCENT RANGE. FOR WEDNESDAY...
TEMPS WILL BE IN THE UPPER 80S TO NEAR 90 WITH POPS RANGING FROM 60
PERCENT SOUTH AND 30-40 PERCENT NORTH.

.LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...
ONLY MINOR TWEAKS WERE MADE TO THE EXTENDED. PERIOD BEGINS WITH
GLOBAL MODELS IN GOOD AGREEMENT. ALOFT...THIS PERSISTENT SUMMER
PATTERN HIGHLIGHTED BY MEAN COOL TROUGHS CENTERED IN CLOSE PROXIMITY
TO PAC NW COAST AND ALONG ERN SEABOARD WITH A BROAD HOT RIDGE IN
BETWEEN CENTERED OVER CENTRAL PLAINS WITH AXIS SW TO HIGH OVER TX/NM
BORDER. UPPER LOWS REMAIN INVCNTY OF OREGON/WASH COAST JUST OFF N
ENGLAND. THE WESTWARD EXTENSION OF THE ATLANTIC RIDGE IS APPROACHING
BAHAMAS. GFS/ECMWF IN GOOD AGREEMENT DURING DAYS 4/5 WITH NW FLOW
ACROSS SE REGION. THEY SHOW PLAINS RIDGE ADVANCING EWD WITH A SERIES
OF SHORTWAVES DROPPING DOWN FRONT SIDE AND INTO THE EXTREME
SOUTHEAST STATES ALLOWING ERN TROUGH TO SHARPEN OFF ATLC COAST WHILE
ATLANTIC RIDGE INTENSIFIES BACK TO THE WEST FROM BAHAMAS WWD INTO
CENTRAL FLORIDA AND KEEPING A WEAKNESS IN THE SUBTROPICAL RIDGE
ACROSS THE SE U.S. AS A RESULT...A DIFFLUENT PATTERN EVOLVES OVER
THE SOUTHEAST STATES AND ESPECIALLY NE GULF REGION RESULTING IN
FAVORABLE CONDITIONS FOR CONVECTION ESPECIALLY DAYS 4-5.

AT THE SURFACE...HIGH PRESSURE RIDGE AXIS CONTINUES ACROSS SOUTHERN
FL THROUGH LATE THURSDAY KEEPING SOUTHWEST FLOW IN PLACE. THE RIDGE
AXIS THEN LIFTS NORTHWARD TO ACROSS CENTRAL FL FRIDAY AND REMAINS IN
PLACE THROUGH SUNDAY. MEANWHILE...BERMUDA RIDGE EXPANDS WESTWARD
INTO FL. UPPER TROUGH CONTINUES TO FOCUS MOISTURE AND INSTABILITY
(WITH CONTINUING SERIES OF SHORTWAVES) ON PERSISTENT TROUGH/
BOUNDARY ACROSS N FL WED...BUT THEN BOUNDARY BEGINS TO DISSIPATE
LATE THURS AS UPPER RIDGE BUILD EWD SHUNTING UPPER TROUGH AXIS E OF
CWA AND FL RIDGE CONTS NWD. ACCORDINGLY POPS WILL SLOWLY DECREASE
THRU PERIOD.

ALTHOUGH IN BETTER AGREEMENT THAN PREVIOUS RUNS...GFS/ECMWF STILL
DIVERGE MODESTLY TOWARDS THE END OF THE PERIOD AND ESPECIALLY HOW
FAR EAST THE UPPER RIDGE WILL EXPAND EWD. BUT OVERALL...CWA REMAINS
BETWEEN EXPANDING CENTRAL U.S. RIDGE AND ON BACK SIDE OF THE UPPER
TROUGH. THE GFS EXPANDS LARGE SUBTROPICAL RIDGE EASTWARD INTO THE SE
STATES...WHILE THE ECMWF A TAD LESS AGGRESSIVE ALLOWING UPPER TROUGH
TO PENETRATE FURTHER INTO THE SE U.S. ALL IN ALL...UNSETTLED WEATHER
PATTERN THROUGH THE EXTENDED PERIOD DOMINATED BY LINGERING FRONTAL
BOUNDARY DRAPED ACROSS THE AREA...UPPER LEVEL TROUGH WITH ENERGY/
DISTURBANCES TRAVERSING THE AREA...AND HIGH ATMOSPHERIC MOISTURE AND
WARM TEMPERATURES.

THIS COMBINATION TRANSLATES TO LIKELY SHOWERS AND THUNDERSTORMS WED
NIGHT THRU THURS...THEN SCT CONVECTION THURS NIGHT THRU MON AS
SURFACE BOUNDARY DISSIPATES AND A RETURN TO NORMAL SEA BREEZE
AFTN/EVE ACTIVITY. MIN TEMPS REMAIN CLOSE TO NORMAL (CLIMO AROUND
70) WITH MAX TEMPS BEGINNING EXTENDED IN UPPER 80S...A LITTLE BELOW
CLIMO (CLIMO LOW 90S). THEY THEN RETURN TO CLIMO SAT AND INCH UP TO
A TAD ABOVE CLIMO ON MON...ALLOWING FOR A PROGRESSIVELY STRONGER SEA
BREEZE EACH AFTERNOON.

&&

.AVIATION...DURING REST OF OVERNIGHT HOURS...SW-NE BAND OF
CONVECTION HIGHLIGHTED BY EXCESSIVE LIGHTNING MOVING EWD AND
WEAKENING THRU CWA TOWARDS SUNRISE. BAND ASSOCD WITH MVFR CIGS/VSBYS
(AND BRIEF IFR CONDS) IN ANY HEAVY RAIN AND FOG. UNTIL BAND DIES OUT
AND/OR EXITS E OF I-75...FORECAST REMAINS TRICKY. AFTER SUNRISE...
EXPECT AN UNSETTLED DAY...WITH FAIRLY WIDESPREAD CONVECTION/RAIN
EVENT AT THE TERMINALS AND THIS REFLECTED IN TAF WITH 4HR TEMPOS FOR
TSTMS/MVFR CIGS/VSBYS UNTIL AT LEAST MID EVE. THE MAIN THREATS WITH
ANY STRONGER STORMS WILL BE DAMAGING WIND GUSTS UP TO 40-60 MPH AND
HAIL. SURFACE WINDS WILL REMAIN OUT OF THE WEST-SOUTHWEST THROUGH
THIS EVE.

&&

.MARINE...PROLONGED PERIOD OF WEST TO SW FLOW ON TAP. LOOKING FOR THE
GRADIENT TO FURTHER TIGHTEN UP AS THE COLD FRONT SAGS SOUTHWARD
TOWARD THE AREA. EXERCISE CAUTION CONDITIONS ARE EXPECTED TO BEGIN
TODAY. THESE ELEVATED WINDS WILL CONTINUE INTO WEDNESDAY AFTER WHICH
THE GRADIENT WILL WEAKEN.

&&

.FIRE WEATHER...WITH COLD FRONT STALLING TO THE NORTH OVER THE NEXT
FEW DAYS...MOIST SOUTHWEST FLOW OFF THE GULF COMBINED WITH SCATTERED
TO NUMEROUS SHOWERS AND STORMS WILL KEEP RELATIVE HUMIDITY VALUES
WELL ABOVE CRITICAL LEVELS THROUGH THE MID-WEEK PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   86  73  86  72  89 /  90  60  70  50  60
PANAMA CITY   86  76  85  76  89 /  80  50  70  50  60
DOTHAN        85  72  87  72  93 /  90  50  60  30  40
ALBANY        87  74  90  71  93 /  90  60  60  30  40
VALDOSTA      88  73  87  71  90 /  90  60  70  40  60
CROSS CITY    86  75  84  72  88 /  70  60  70  50  60
APALACHICOLA  88  77  85  75  88 /  80  50  70  50  60

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.
&&

SHORT TERM/MARINE...WATSON
LONG TERM...BLOCK
AVIATION/FIRE WEATHER...BLOCK
Hazardous weather outlook, Jul 6, 3:47 AM CST, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
547 AM EDT MON JUL 6 2009

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-071000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
547 AM EDT MON JUL 6 2009 /447 AM CDT MON JUL 6 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY AS A FRONTAL
SYSTEM BECOMES STATIONARY JUST NORTH OF THE AREA. THERE IS THE
POTENTIAL FOR SOME OF THE STRONGER STORMS TO PRODUCE WIND GUSTS OF
40 TO 50 MPH...SMALL HAIL...LOCALLY HEAVY RAIN AND FREQUENT
LIGHTNING. AN ISOLATED SEVERE STORM WITH DAMAGING WINDS IS ALSO
POSSIBLE. THERE IS ALSO A HIGH RISK OF RIP CURRENTS TODAY ALONG
THE FLORIDA PANHANDLE BEACHES AND A MODERATE RISK ALONG FLORIDA
BIG BEND BEACHES...

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THE FRONTAL SYSTEM WILL REMAIN QUASI STATIONARY OVER OR JUST NORTH OF
THE AREA THROUGH MUCH OF THE PERIOD. SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS WILL DEVELOP AND PUSH INTO THE LOCAL AREA AGAIN
ON TUESDAY. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...
STORM BOUNDARIES GENERATED BY THE FRONT...THE SEA BREEZE AND A
MOIST UNSTABLE ATMOSPHERE MAY COMBINE TO GENERATE STRONG TO
POSSIBLY SEVERE STORMS. AFTERNOON HIGH TEMPERATURES WILL BE NEAR
OR BELOW NORMAL. MAINLY AFTERNOON AND EVENING SCATTERED SHOWERS
AND STORMS ARE EXPECTED DURING THE REST OF THE WORK WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
SPOTTERS SHOULD CONSIDER THEMSELVES ACTIVATED IF A WATCH OR WARNING
IS ISSUED FOR THEIR AREA.

12-WATSON

In the hours before

Special weather statement, Jul 6, 3:48 AM CST, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
548 AM EDT MON JUL 6 2009

ALZ067-GAZ121>127-142>145-061045-
BAKER-CALHOUN-CLAY-DOUGHERTY-EARLY-HENRY-LEE-MILLER-MITCHELL-
RANDOLPH-TERRELL-WORTH-
548 AM EDT MON JUL 6 2009

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BAKER...CALHOUN...CLAY...
DOUGHERTY...EARLY...HENRY...LEE...MILLER...MITCHELL...RANDOLPH...
TERRELL AND WORTH COUNTIES...

* UNTIL 645 AM EDT/545 AM CDT/

AT 546 AM EDT/446 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
NORTH OF DAWSON TO FORT GAINES...MOVING SOUTHEAST AT 30 MPH.

THESE STORMS WILL BE NEAR...
  DAWSON BY 600 AM EDT.
  EDISON BY 610 AM EDT.
  MORGAN BY 620 AM EDT.
  LEESBURG BY 625 AM EDT.
  LEARY BY 635 AM EDT.
  ALBANY BY 645 AM EDT.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

24-BLOCK
Special weather statement, Jul 6, 3:54 AM CST, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
554 AM EDT MON JUL 6 2009

ALZ069-FLZ011-GAZ142-155-061045-
EARLY-HOUSTON-JACKSON-SEMINOLE-
454 AM CDT MON JUL 6 2009

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR EARLY...HOUSTON...
JACKSON AND SEMINOLE COUNTIES...

* UNTIL 545 AM CDT/645 AM EDT/

AT 446 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES EAST OF COTTONWOOD...MOVING SOUTHEAST AT
30 MPH.

THIS STORM WILL BE NEAR...
  5 MILES SOUTHWEST OF DONALSONVILLE BY 615 AM EDT.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

24-BLOCK
Special weather statement, Jul 6, 4:02 AM CST, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
602 AM EDT MON JUL 6 2009

ALZ065-066-068-FLZ009-061045-
COFFEE-DALE-GENEVA-HOLMES-
502 AM CDT MON JUL 6 2009

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR COFFEE...DALE...GENEVA AND
HOLMES COUNTIES...

* UNTIL 545 AM CDT

AT 501 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF
SLOCOMB TO 5 MILES WEST OF SAMSON...OR ALONG A LINE EXTENDING FROM 12
MILES WEST OF COTTONWOOD TO 17 MILES NORTHWEST OF GENEVA...MOVING
SOUTHEAST AT 15 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

12-WATSON
Special weather statement, Jul 6, 5:36 AM CST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
736 AM EDT MON JUL 6 2009

FLZ009>013-026-061230-
BAY-CALHOUN-HOLMES-JACKSON-LIBERTY-WASHINGTON-
636 AM CDT MON JUL 6 2009

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BAY...CALHOUN...
HOLMES...JACKSON...LIBERTY AND WASHINGTON COUNTIES...

* UNTIL 730 AM CDT/830 AM EDT/

AT 632 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
A LINE OF STRONG THUNDERSTORMS NEAR BONIFAY...MOVING SOUTH AROUND
20 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS LINE OF STORMS IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS
ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

85-GIBBS
Local storm report, Jul 6, 5:41 AM CST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
741 AM EDT MON JUL 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 AM     FLASH FLOOD      SLOCOMB                 31.11N 85.59W
07/06/2009                   GENEVA             AL   LAW ENFORCEMENT

            ROAD FLOODING REPORTED.

&&

WOOL
Special weather statement, Jul 6, 7:12 AM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
912 AM EDT MON JUL 6 2009

FLZ007>010-012-061415-
BAY-COASTAL WALTON-HOLMES-INLAND WALTON-WASHINGTON-
812 AM CDT MON JUL 6 2009

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BAY...SOUTHWEST HOLMES
...WALTON AND WASHINGTON COUNTIES...

* UNTIL 915 AM CDT

AT 809 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS AROUND NEAR DE FUNIAK SPRINGS...MOVING
SOUTHEAST AT 15 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

85-GIBBS

The radar

The Eglin Afb radar (KEVX), 21 km away, was scanning. The volume nearest the first event began at 13:26 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 flood. Local standard time, as filed.

Thunderstorm Wind, Walton

When
July 6, 7:25 AM CST
Where
Walton County, 0.69 mi N of Argyle
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
30.720, -86.040

Several trees were down near Argyle.

Flood, Walton

When
July 6, 7:40 AM CST to 8:00 AM CST
Where
Walton County, 0.75 mi S of Piney Grove to 0.93 mi SSE of Piney Grove
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
30.789, -86.118

Over six inches of water covered County Road 1883 just east of State Road 83.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2009Every state in 2009This day in weather historyWarnings in Florida, July 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 190804, 190807.